Jump to content

Faintness And Itching?


mkoven
 Share

Recommended Posts

Hi everyone. I seem to have a weird combo of bad allergies and ncs and I don't know if or how the two are related. Frequently when I get that pre-fainting feeling I also get very itchy--esp my throat, mouth, and face. In fact initially, my doc here thought I was having idiopathic anaphylaxis.

An allergist in Chicago thought that the fainting was not anaphylaxis, as my allergies didn't seem severe enough. She chalked it up to anxiety (hmmmm).

But an electrophysiologist thought I definitely had ncs, and that the faintness is from that... so maybe my threshold for passing out from an allergic reaction is a lot lower than non-pots allergy people?

Now that I've been diagnosed with NCS and bad allergies, it seems odd how they co-occur. Does that happen to anyone else, that you get very itchy right when you might faint? It almost seems like my body releases mast cells when it feels the faint coming on...

It's also true that the ncs and my allergies both got really bad at the same time-- and sometimes cooccur and sometimes not.

My serum tryptase was normal, so they don't think it's mastocytosis.

Link to comment
Share on other sites

Hey there Michele,

I have awful allergies too--but I don't have itching before a faint. The sympathatic and parasympathetic systems are involved in inflamation and allergic responses & so are the autonomic functions, so I don't think it's that much of a stretch to have some sort of interaction with allergic stuff.

Nina

Link to comment
Share on other sites

Thanks, Nina. The main problem seems to be that doctors are so specialized that they don't necessarily connect the dots. Allergists don't deal with ncs, and cardiologists don't deal with allergic reactions. And I rarely seem to have problems that fit neatly within one specialty.

I'm getting to the point where I think I'll have to start meds for ncs. It's just too disruptive. I guess my first step is the lexapro. I'm nervous agout florinef, as I already have dead bone in my ankle that's quite painful, and just have been on steroids too often-- though I've heard it's somewhat different from, say, prednisone.

I also think I'm wearing out my compression stockings already after a little over a month. I felt really bad yesterday and noticed the stockings are easier now to put on and take off. I guess that's easy enough to remedy.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...